Flood, Ramsey
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Ramsey County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
10 feet MSL. 35 feet MSL.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake continued to decline during July, starting at a level of 1448.65 feet MSL and ending at a level of 1448.10 feet MSL. Meanwhile, Stump Lake continued its climb, starting at a level of 1442.85 feet MSL and ending at a level of 1443.35 feet MSL. Although Ramsey and Nelson counties were also included in a D2 drought designation later in the month, flooding continued in the immediate area right around Devils Lake and Stump Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 7:59 PM CST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 859 PM CDT FRI JUN 30 2006 .UPDATE...CONVECTION HAS BEEN SLOW TO START FOR MUCH OF THE AREA. SEVERE STORMS HAVE ONLY KICKED UP NORTH OF A DEVILS LAKE TO THIEF RIVER LINE. BUT THE SHORTWAVE THAT HAS FIRED LONG LASTING SEVERE STORMS ACROSS THE REST OF ND IS STILL APPROACHING. EXPECT THIS SHORTWAVE TO MAINTAIN SOME STORMS WHILE CATCHING UP TO THE COLD FRONT. COLLAPSE OF THE 700 MB THERMAL RIDGE MAY ALSO PROMOTE CONTINUANCE OF STORMS THROUGH MIDNIGHT. SO WILL KEEP THE ZONES/ GRIDS PRETTY MUCH UNCHANGED WITHOUT AN UPDATE ATTM. && .PREV DISCUSSION... (ISSUED 133 PM CDT FRI JUN 30 2006) SHORT TERM...MAIN CHALLENGE TO BE CONVECTIVE/SEVERE POTENTIAL THIS EVENING/NIGHT. 12Z MODELS IN REASONABLY GOOD AGREEMENT AND WILL USE BLEND. NOT MUCH CHANGE TO EARLIER THINKING (SEE PREV AFD AND SPC DAY 1 OUTLOOK) OF T BEGINNING DVL BASIN MID-LATE AFTERNOON PROPAGATING E/SE THROUGH THE EVENING/NIGHT. MESO-ANALYSIS DOES SHOW INGREDIENTS COMING TOGETHER FOR SOME SEVERE WEATHER WITH THESE STORMS. MLCAPES ACROSS THE REGION NOW 1000-3500 J/KG. 850-700MB TEMPS STILL QUITE HIGH PROVIDING SIGNIFICANT CAP...BUT THESE VALUES ARE LOWING ACROSS W ND AND MLCIN DECREASING. SFC TROUGH NOW LOCATED ACROSS E ND WITH MSAS ANALYSIS SHOWING MODERATE SFC MOISTURE FLUX CONVERGENCE ACROSS NE ND. 500MB SHORTWAVE ACROSS W ND WILL BEGIN TO PROVIDE DECENT DEEP LAYERED LIFT BY EVENING. DEEP LAYERED SHEAR OF 40+KTS TO SPREAD INTO E ND BY 00Z AND FURTHER E DURING THE EVENING. IN ADDITION...40-50KTS MID-LEVEL SPEED MAX WILL BE ACROSS FA. CONSIDERING THESE FACTORS WILL INSERT A SEVERE MENTION FOR LATE AFTERNOON (DVL BASIN) AND THIS EVENING. HIGH FREEZING LEVELS MAY LIMIT SEVERE HAIL...BUT WITH POSSIBLE SUPERCELLS CANNOT RULE OUT. WITH MID-LEVEL SPEED MAX STRONG WIND A POSSIBILITY. ALSO...SPC MESO-ANALYSIS DOES SHOW VGP VALUES INCREASING TO 0.2-0.3 M/S2 AND LCL HEIGHTS DECREASING ACROSS W FA. A TORNADO OR TWO IS POSSIBLE WITH A STRONGER SUPERCELL. RETURNS FROM KMBX RADAR PROPAGATING E AND WILL BE ENTERING MORE UNSTABLE AIR BEFORE IT ENTERS DVL BASIN...WILL NEED TO MONITOR. MODELS SHOWING 700MB LOW TO CLOSE OFF BY THE TIME IT REACHES BDE...WIDESPREAD PRECIP TOTALS UP TO AN INCH WITH ISOLD HIGHER AMTS SHOULD OCCUR ACROSS NW MN. NW FLOW CONTINUES SAT-MON AS UPPER LOW SLIDES JUST S OF HUDSON BAY. THIS WILL MEAN TEMPERATURES NEAR NORMAL. NOT MUCH MOISTURE AVAILABLE...BUT THUNDER THREAT STILL POSSIBLE SUN-SUN NIGHT. DID DECREASE POPS A BIT ACROSS THE N FA WITH BEST INSTABILITY SHIFTED S A BIT. LONG TERM...FAIRLY GOOD AGREEMENT AND CONTINUITY BETWEEN LONG RANGE MODELS. MAIN FEATURE THROUGH PERIOD WILL BE RISING HEIGHTS AS RIDGE GRADUALLY BUILDS INTO FA. ANY SHORTWAVE ENERGY ROUNDING CREST OF RIDGE LOOKS TO BE NORTH OF FA SO WILL CONTINUE WITH DRY FORECAST. THERMAL RIDGE BUILDS SO TEMPERATURES WILL BE AT OR ABOVE AVERAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 726 AM CDT FRI JUN 30 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 726 AM CDT FRI JUN 30 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE SOUTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL DEVELOP ROUGHLY AFTER 2 PM OVER EASTERN NORTH DAKOTA MOVE INTO NORTHWEST MINNESOTA THROUGH THE LATE AFTERNOON AND EVENING. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. MOIST UNSTABLE WILL BE OVER THE AREA THIS AFTERNOON. A WIND SHIFT LINE OVER CENTRAL NORTH DAKOTA WILL SWEEP ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA TODAY. THUNDERSTORMS WILL OCCUR NEAR THE WIND SHIFT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A LINE ROUGHLY FROM NEAR FORT RANSOM NORTH DAKOTA TO MAHNOMEN TO BEMIDJI MINNESOTA ON SUNDAY. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ANOTHER COLD FRONT WILL MOVE SOUTH OUT OF CANADA WHILE MOIST UNSTABLE AIR WILL MOVE NORTH OUT OF SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
954 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 SW WHITMAN 48.12N 98.18W
06/30/2006 E1.75 INCH NELSON ND PUBLIC
&&
KRAMLICHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1002 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 1 NE INKSTER 48.16N 97.63W
06/30/2006 E0.88 INCH GRAND FORKS ND PUBLIC
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1041 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL GRAND FORKS 47.92N 97.07W
06/30/2006 E0.75 INCH GRAND FORKS ND OFFICIAL NWS OBS
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1045 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL GRAND FORKS 47.92N 97.07W
06/30/2006 M1.00 INCH GRAND FORKS ND OFFICIAL NWS OBS
MEASURED AT NWS OFFICE IN GRAND FORKS.
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1110 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 1 N CHRISTINE 46.59N 96.81W
06/30/2006 M68 MPH RICHLAND ND AMATEUR RADIO
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1157 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST WAHPETON 46.27N 96.61W
06/30/2006 M68.00 MPH RICHLAND ND BROADCAST MEDIA
1110 PM TSTM WND DMG WAHPETON 46.27N 96.61W
06/30/2006 RICHLAND ND TRAINED SPOTTER
2 INCH DIA TREE BRANCH DAMAGE IN NORTH WAHPETON
&&
WBARRETTThe national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5526454, 5526455, 5526456.